The sharkovsky theorem: A natural direct proof

Keith H Burns*, Boris Hasselblatt

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

We give a natural and direct proof of a famous result by Sharkovsky that gives a complete description of possible sets of periods for interval maps. The new ingredient is the use of Štefan sequences.

Original languageEnglish (US)
Pages (from-to)229-244
Number of pages16
JournalAmerican Mathematical Monthly
Volume118
Issue number3
DOIs
StatePublished - Mar 1 2011

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'The sharkovsky theorem: A natural direct proof'. Together they form a unique fingerprint.

Cite this